Amanda’s Story – Levaquin Side-Effects

Amanda FQWall

II Corinthians 4:16-18 “For which cause we faint not; but though our outward man perish, yet the inward man is renewed day by day. For our light affliction, which is but for a moment, worketh for us a far more exceeding and eternal weight of glory; while we look not at the things which are seen, but at the things which are not seen: for the things which are seen are temporal; but the things which are not seen are eternal.”


First of all, I want everyone who reads this to know that there is hope of healing. Never ever give up hope!

My name is Amanda Myers and here is my story:

On November 17, 2011, I went to my doctor with back pain thinking it was perhaps a UTI or kidney infection. I had been to my doctor the day before, because it had been a while since my last checkup and I was feeling tired all the time and aching. He did some blood work and my iron and potassium were low, so he prescribed iron and potassium pills. However, the next day my back was hurting, and I could not even lie down or barely sit in a chair. The doctor had me come in for a urinalysis, but this was negative. He drew blood and sent it off to check for further kidney issues. He did check my back and it was sore in the area of my kidneys. He prescribed me Levaquin ( I took the generic form) 750mg once a day for 7 days.

He did not warn me about any harm this drug could possibly do to my body. He did say that this was one step under going in the hospital. So, after the first dose I noticed my knees started to pop a little. No big deal since there wasn’t any pain. I played basketball and volleyball in school and had some minor knee injuries, so this wasn’t even a red flag. Second day and second dose was when I started getting a little sore in my joints and feeling a little weak. At this point, still thinking I had a kidney infection and that this was just the infection causing me some issues. I called my doctor that night and he asked if the medicine was working. My back was still hurting. I said maybe, but I couldn’t really tell yet. By the third dose, my whole body was hurting and that night I broke out in hives. I called my doctor and he said to come in the office on Monday, and he would do some blood work to check for arthritis. He said that the medicine would help my kidney infection and to keep taking it. The hives were on my arms and he said just to watch and if they spread or turned red to call him back. Please understand that at this point I thought I had a major kidney infection, and I didn’t want to be put in the hospital. My blood work for the “possible kidney infection” was not back yet. The next morning was a Sunday, and I took the fourth dose. Two hours later I was in so much pain I was crying and was out of my mind. I called my doctor and told him that I wasn’t taking any more of the Levaquin and had flushed it down the toilet. He said that was okay, but to still come in Monday for the arthritis test. He didn’t think it was the Levaquin causing my problems.

Monday morning, I went for more blood work to test for arthritis and muscle disorders, as my muscles were also hurting. By this point I had many side effects including: nausea, loss of breath, burning sensations in sinuses, sore and blistered throat, hives, insomnia, tingling in hands, water retention in hands, high and low blood pressure, ringing in ears, rapid heartbeat, nightmares, sense of dying, tendon pain and popping, muscle pain and weakness, muscle loss, joint pain and popping, overall weakness, burning sensations in arms/chest/abdomen and back, back pain, weight loss, constipation, burning feeling in eyes, vision issues, cold hands and feet, low body temps, anxiety, panic attacks, enlarged veins, inability to sweat, muscle twitching, uncontrollable trembling, and head tremors. ( I did have two delayed side effects that are now gone – headaches and vertigo.) My doctor called me Tuesday morning and told me that my blood work for my kidney infection came back negative, and he still did not believe the Levaquin had caused me all of these problems.

November 26, 2011 was a very special day for our family. My son, Mark who is 5 years old, shot his first deer. A 6 pointer! He was so excited! At the same time that my husband and son were hunting, I was at the emergency room with my mom. My back pain was so painful that I was trembling and could not stop. The ER doctors did extensive blood work and x-rays. Everything was normal other than being a little dehydrated. They gave me IV fluid and a muscle relaxer. The ER doctor said that I was had an allergic reaction to Levaquin and it was causing side effects. THIS had been what I was trying to tell my doctor since my third dose! One of the ER nurses was truly my guardian angel. She told me to research FQ side effects and ADR’s online and to check for doctors in our area who have treated FQ toxicity.


That night I found a site where Jenne Wilcox had posted a reply that had the FQ Toxicity FB page listed. I found this page and also found HOPE! These people helped me more than any doctor. I cried when I read the stories of people who have healed from FQ toxicity, because at this point I was thinking that my life would be over soon.
I can honestly say that today (5 1/2 months later) I am about 85% better than I was.

One thought on “Amanda’s Story – Levaquin Side-Effects

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s